Learn how to use Mayo Clinic Connect
Request an Appointment
I have loss of feeling in my feet and tingling sensation. My doctor prescribed gabapentin. I read the side effects and decided not to take this med.Anyone have any experience with gabapentin?
Good morning @sjhedcon 🙂 I took Gabapentin for several months and just recently switched to Lyrica due to the late arriving Gaba side effects.
I realize you are 'reluctant' rather than being critical so this is not directed at you, but is instead for all new folks reading this thread: Gabapentin is not a 'bad' drug. The potential side-effects are just that: Potential. Not everyone experiences the side effects, and when they do they don't experience them in the same way or with the same intensity.
I've seen many people slag Gabapentin with an unbelievable intensity, proclaiming it is a horrid drug that should be taken off the market. I think 'Wow, you should see what happens to me when I take sulfa drugs, but I'm not demanding they be discontinued so no one has access to them just because I go into medical distress…'
I hope you are able to find relief from your symptoms. Nerve pain is definitely difficult to treat 🙁
Jump to this post
I totally agree, I’ve been taking gabapentin for 2 yrs. and many (not all) of the side effects disappeared after a short while. I can’t tell if my short term memory problems stem from the drug or my age (72) but I do notice many of my friends exhibit the same thing! I have also started using a CBD (no THC) balm which works beautifully on my hand pain which I apply around 9:00 pm, it seems also to help with sleep so I am very lucky. Helen
Thanks for your reply. Sorry you found no relief. I read the side effects and didn’t want to even try it. What have you found that gives some relief?
I take lyrica, 200 mg 3 times a day. It helps some! Please pray for me, I've had this nerve pain for 3 yrs now and it's horrible!
@iceblue…..just noticed the comment about sulfa drugs. Me, too. One time, in spite of my warning, a rheumatologist put sulfa somewhere. I was rolling on the floor in itching agony. Ended up in the ER for the night. Never again. And I will protect you as well.
I’m allergic to sulfa too. I got a rash in my chest and neck.
In my opinion, Gabapentin is by far the most helpful medication regarding nerve pain. I have experienced zero negative side effects. Since I began taking this, I consider it and “my best friend“. Wishing you the best of luck!
Me too. It’s 5:30 AM and I am awaiting my next dose in 15 minutes.😃
Hi Laura, I do wonder if side effects might possibly be caused by fillers rather than the drug itself. I have zero knowledge of pharmaceuticals so curious as to whether the manufacturer could play a role. Who manufactures your gabapentin? Mine is made by Amneal; my brother-in-law uses it from another mfg. and has never had any side effects. Helen
Hi, @wilcy – wondering what the nightmare is you were referring to? What you said happened to your memory after taking gabapentin?
As far as I can see on my 600mg gabapentin prescription bottle, the manufacturer is Aurobindo Pharm. I hope this can help!
@laurask Mine says….Ascend Lab
My brother in law has Aurobindo, no side effects at all, maybe there is no way for us to know, my pharmacist said there are about 30 different mfg.r’s. It was just a thought.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In